Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Side effects... 😯😴😰

May 19, 2015 1:34 PM

Hi everyone! I hope you are all doing well!

My pain Dr recently upped my dosage on my gabapentin and also my morphine because it wasn't handling my pain levels.... I am now falling asleep for very brief periods of time while sitting up. Also having a lot of random jerking movements and feeling g very anxious...

Dr told me to lower the dosages to see if side effects improve.... But I am expecting pain to become tremendously out of control!

May 19, 2015 3:01 PM

HornsHMH, I'm sorry you're having trouble with the pain meds. Could it be one med over the other? I stopped my gabapentin to see if it was causing my tremors and it's not. Maybe you could test one at a time by going back to the original dose on one while using the new dose on the other. Praying you'll get it all sorted out soon! πŸ™πŸŒΌ

May 19, 2015 9:38 PM

Be very careful when you want to just stop a medication. You should always check with the doctor before doing so. Many medications, like antidepressants (ex. Cymbalta), pain relievers (ex. Oxy, Morphine, Tramadol), & nerve blockers (ex. Gabapentin) can have very bad side effects/withdrawal symptoms if stopped suddenly. If you want to stop a med, even temporarily, wean off it slowly.

Also, it seems that maybe it's just the drowsiness that is bothering you? Usually that will go away after a few months. Sometimes tho, it really is just too much and the dosage should, as your doc is doing, be lowered.

Don't be afraid tho Hun! Keep the pain diary going, talk to your doc, talk to us! We will be here for you ☺️.

May 19, 2015 9:41 PM

Hmm, the random jerking motions could be physical anxiety, or a side effect. What did the doc say about it? This happens to me a lot, due to anxiety. I literally feel like I'm trying to jump out of my skin. I take Lorazepam for it.

May 25, 2015 4:01 AM

I had to stop Lyrica and then same problems with gabapentin it MADE me jerk. The we tried to increase the dose and I about crawled out of my skin my legs were on overdrive jerking, twitching it was terrible. I was ready to jump off a bridge. My physician reported that he has three other patients just like that. The only good thing I could say about Lyrica was that helped my migraines but made me suicidal. Not an option. I have recently noticed the same jerking twitching going literally crazy when we tried a very small dose of Elavil 25 mg. to help with the nerve/bone pain. I think my body is protesting. It has been an extremely rough few months. I literally scratched huge bruises all over my legs while sleeping from all this medication. Urghh. I look like a battered woman. Very frustrated at the situation.

Ready to start relieving your pain?

Join Community